Missouri, 2025Flash Flood in Missouri, July 12, 2025
July 12, 2025 · NWS SGF · 1 event in 1 county or zone
A slow moving isolated thunderstorm produced flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving isolated thunderstorm produced flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 5:08 PM CST, 1 hour 29 minutes earlier. Its key messages:
- Thunderstorms will be possible both this afternoon into the evening as well as later tonight into Sunday morning...with additional rounds possible Sunday afternoon and again late Sunday night. Better chances this afternoon will be south of I-44...across southeast KS into far southwest Missouri tonight...and then across much of the area Sunday afternoon.
- There is the potential for heavy rain leading to flooding over southeast Kansas into southwest Missouri through tonight...and again Sunday afternoon. Additional some storms may be marginally severe with damaging winds up to 60 mph today and again Sunday.
- Active summertime pattern continues next week with daily afternoon shower and thunderstorm chances.
Area forecast discussion, Jul 12, 5:08 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 PM CDT Sat Jul 12 2025
.KEY MESSAGES...
- Thunderstorms will be possible both this afternoon into the
evening as well as later tonight into Sunday morning...with
additional rounds possible Sunday afternoon and again late
Sunday night. Better chances this afternoon will be south of
I-44...across southeast KS into far southwest Missouri
tonight...and then across much of the area Sunday afternoon.
- There is the potential for heavy rain leading to flooding over
southeast Kansas into southwest Missouri through tonight...and
again Sunday afternoon. Additional some storms may be
marginally severe with damaging winds up to 60 mph today and
again Sunday.
- Active summertime pattern continues next week with daily
afternoon shower and thunderstorm chances.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 236 PM CDT Sat Jul 12 2025
Rain chances and potential for flooding remain main forecast
challenge through the short term.
An unstable but marginally capped environment is in place across the
forecast area. The support from a shortwave combined with the low
level jet that led to a band of storms last night into early this
morning has diminished.
At the surface a cold front was slowing as it moved into the SGF
CWA but is expected to near the AR border tonight. This will
bring a bit more mild temperatures this weekend.
Isolated to widely scattered thunderstorms are expected to
develop mainly ahead of the front. While shear is weak, MLCAPES
of 1000-2000 will lead to some stronger updrafts this afternoon
however with weak shear the threat for severe weather will be
limited to collapsing downdrafts.
Attention tonight shifts to another shortwave entering the
central Plains which will dig into a closed low over southeast
KS into Sunday. A 20-30 SW to NE orientated low level jet will
be parallel to upper flow which should be enough to formulate a
weakly back building MCS as the upper low slowly advects east.
With precipital water recovering back toward 2 inches leading to
a concern over flooding.
Rainfall tonight into Sunday morning is expected to be
diurnally driven leading to diminishing coverage by mid morning.
The extent of rain combined with 850mb cold air advection
dropping 12z Saturday values of 18-20C to closer to 16C Sunday
raises questions on the degree of recover and storm coverage
Sunday afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 236 PM CDT Sat Jul 12 2025
The work week for most will begin where Sunday left off as the upper
low wobbles into the region. This system is not handled well by the
models with some maintaining a connection to the upper flow which
would advect it out of the area Monday with others cutting it off
from the flow and slowly weakening before the wave moves east
Tuesday. Thus low end POPs are warranted Monday and Tuesday though
confidence is limited at this time.
Farther into next week, the complex upper pattern and diverse model
solutions generally agree with the northern stream remaining
dominant with the SW desert upper ridge periodically poking
toward the forecast area along with the summertime high over the
southeast US. In between...weak waves offering energy as well as
surges of moisture will be drawn northward. This pattern will
likely result in diurnal storm chances favoring afternoon
convection as instability builds and possibly late night hours
into next weekend.
NBM QPF is generally around a quarter inch daily though high
precipital water and weak flow will need to be monitored for
the potential for flooding.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 608 PM CDT Sat Jul 12 2025
A line of storms has formed along a boundary across southern
Missouri, resulting in some distant lightning to the SGF site at
the time of TAF issuance. Additional showers and thunderstorms
will be possible at times the rest of this evening, and then
again late overnight into Sunday. Ceilings will get to MVFR to
IFR levels at times under the convection. Winds will be
relatively light through the TAF period, likely staying less
than 10 kt.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Didio
Hazardous weather outlook, Jul 12, 12:56 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
156 PM CDT Sat Jul 12 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
156 PM CDT Sat Jul 12 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Marginal thunderstorm wind damage risk.
Elevated lightning risk.
Elevated excessive rainfall risk
DISCUSSION...
Strong to marginally severe storms capable of producing wind
gusts up to 60 mph and small hail will be possible mainly south
of I-44 this afternoon and evening. Slow-moving or repeated
storms will pose the risk of isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a Marginal risk for severe thunderstorms on Sunday.
Damaging wind gusts up to 60 mph will be the primary hazard.
Repeated storms will pose the risk of localized flash flooding.
Active summertime weather continues next week with daily
thunderstorm chances in the afternoons and evenings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Runnels
In the hours before
Special weather statement, Jul 12, 4:32 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
532 PM CDT Sat Jul 12 2025
MOZ079-089-090-094-122300-
Polk MO-Greene MO-Dade MO-Lawrence MO-
532 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POLK...NORTHEASTERN
LAWRENCE...NORTHWESTERN GREENE AND SOUTHEASTERN DADE COUNTIES THROUGH
600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Everton, or 11 miles southeast of Greenfield, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Willard, Ash Grove, Greenfield, Walnut Grove, Everton, South
Greenfield, and Cave Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3721 9369 3740 9387 3750 9357 3734 9337
TIME...MOT...LOC 2231Z 240DEG 13KT 3734 9367
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PriceSpecial weather statement, Jul 12, 6:07 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
707 PM CDT Sat Jul 12 2025
MOZ079-130030-
Polk MO-
707 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN POLK COUNTY THROUGH
730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bolivar. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bolivar, Polk, Halfway, and Goodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3772 9317 3765 9317 3765 9318 3759 9318
3752 9322 3760 9346 3774 9345
TIME...MOT...LOC 0007Z 191DEG 4KT 3766 9333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CamdenFlash Flood, Texas
- When
- July 12, 6:37 PM CST to 9:45 PM CST
- Where
- Texas County, 0.88 mi SE of Houston to 0.67 mi ESE of Houston
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.320, -91.960
As much as 8 inches of water was flowing over the road at Thomasville Road and Highway 63 in Houston.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Utah, July 12, 2025EF2 · 1 event
- Flash Flooding in Texas, July 12 to 14, 2025$210,000 · 13 events
- Damaging Winds and Lightning Strike in South Carolina, July 12, 2025$300,000 · 52 kt wind · 3 events
- Flash Flooding in Virginia, July 12, 2025$65,000 · 19 events
- Flash Flooding in Pennsylvania, July 12, 2025$112,000 · 4 events
- Damaging Winds in Ohio, July 12, 2025$41,000 · 55 kt wind · 15 events
- Damaging Winds in North Carolina, July 12, 2025$64,000 · 54 kt wind · 5 events
- Damaging Wind and Lightning Strike in Florida, July 12, 20253 injured · $500 · 3 events
- Damaging Wind and Lightning Strikes in North Carolina, July 12, 20251 injured · $15,000 · 50 kt wind · 3 events
- Damaging Winds in Maryland, July 12, 2025$17,000 · 52 kt wind · 5 events
- Damaging Winds in Kentucky, July 12, 2025$18,000 · 61 kt wind · 3 events
- Damaging Winds in Virginia, July 12, 2025$15,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281715.